Sufficient conditions for apparent horizons in spherically symmetric initial data

Show simple item record

dc.contributor.author Guven, Jemal
dc.contributor.author Ó Murchadha, Niall
dc.date.accessioned 2017-08-29T09:14:25Z
dc.date.available 2017-08-29T09:14:25Z
dc.date.issued 1997
dc.identifier.citation Guven, J. and Ó Murchadha, N. (1997) 'Sufficient conditions for apparent horizons in spherically symmetric initial data', Physical Review D, 56(12), 7658-7665 (8pp). doi: 10.1103/PhysRevD.56.7658 en
dc.identifier.volume 56
dc.identifier.issued 12
dc.identifier.startpage 7658
dc.identifier.endpage 7665
dc.identifier.issn 0556-2821
dc.identifier.uri http://hdl.handle.net/10468/4583
dc.identifier.doi 10.1103/PhysRevD.56.7658
dc.description.abstract We establish sufficient conditions for the appearance of both apparent horizons and singularities in spherically symmetric initial data when spacetime is foliated extrinsically. Let M and P be, respectively, the total material energy and the total material current contained in some ball of radius l. Suppose that the dominant energy condition is satisfied. We show that if M - P greater than or equal to l then the region must possess a future apparent horizon for some nontrivial closed subset of such gauges. The same inequality holds on a larger subset of gauges but with a larger constant of proportionality which depends weakly on the gauge. This work extends substantially both our joint work on moment of time symmetry initial data as well as the work of Bizon, Malec, and O Murchadha on a maximal slice. (S0556-2821(97)00524-9). en
dc.format.mimetype application/pdf en
dc.language.iso en en
dc.publisher American Physical Society en
dc.relation.uri https://journals.aps.org/prd/abstract/10.1103/PhysRevD.56.7658
dc.rights © 1997, American Physical Society en
dc.subject Classical general-relativity en
dc.subject Configuration-space en
dc.subject Trapped surfaces en
dc.subject Optical scalars en
dc.subject Constraints en
dc.title Sufficient conditions for apparent horizons in spherically symmetric initial data en
dc.type Article (peer-reviewed) en
dc.internal.authorcontactother Niall Ó Murchadha, Physics, University College Cork, Cork, Ireland. +353-21-490-3000. Email: niall@ucc.ie en
dc.internal.availability Full text available en
dc.description.version Published Version en
dc.internal.wokid WOS:000071043600018
dc.description.status Peer reviewed en
dc.identifier.journaltitle Physical Review D en
dc.internal.IRISemailaddress niall@ucc.ie en


Files in this item

This item appears in the following Collection(s)

Show simple item record

This website uses cookies. By using this website, you consent to the use of cookies in accordance with the UCC Privacy and Cookies Statement. For more information about cookies and how you can disable them, visit our Privacy and Cookies statement